We address the existence and stability of two-dimensional solitons in optical or matter-wave media, which are supported by purely nonlinear lattices in the form of a periodic array of cylinders with self-focusing nonlinearity, embedded into a linear material. We show that such lattices can stabilize two-dimensional solitons against collapse. We also found that stable multipoles and vortex solitons are also supported by nonlinear lattices, provided that the nonlinearity exhibits saturation.
© 2009 Optical Society of America
Original Manuscript: December 3, 2008
Revised Manuscript: January 11, 2009
Manuscript Accepted: January 29, 2009
Published: March 6, 2009
Yaroslav V. Kartashov, Boris A. Malomed, Victor A. Vysloukh, and Lluis Torner, "Two-dimensional solitons in nonlinear lattices," Opt. Lett. 34, 770-772 (2009)